MAUDE Adverse Event Report: CAREFUSION TRI-FUSE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION TRI-FUSE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number ME1224
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that the extension set leaked at the connection to an unspecified mating device.Although blood and iv fluids leaked onto the patient's clothing, there were no adverse effects caused to the patient from the event.
 
Additional Manufacturer Narrative
Correction: d.1, d.4 additional information: d.11 the customer¿s report that the extension set leaked at the connection was confirmed.However, the leak was at an engagement within the set, and not at a connection to a mating component, as reported by the customer.Residual blood was observed on the surface of the set¿s engagement between the 4-way connector and tubing, also confirming the customers report of blood leaking.Functional testing confirmed leakage at the engagement between the 4-way connector and tubing where the residual blood was initially observed.The primary set that was in use during the customer event was not returned for evaluation.Closer inspection under a lab microscope of the leak observed insufficient solvent at the engagement.The tubing¿s outside diameter was measured and found to be within measurement specification.The root cause of the leak was identified as a sink condition in the connector (supplier issue).
 
Event or Problem Description

Brand Name
TRI-FUSE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9913455
Report Number9616066-2020-01149
Device Sequence Number19615895
Product Code FPA
UDI-Device Identifier10885403237003
UDI-Public10885403237003
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME1224
Device Catalogue NumberME1224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(3) MP1000-C; PRI TUBING, THERAPY DATE UNKNOWN